Alert archive / Florida / Special Marine Warnings in 2013
Special Marine Warning 310, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Sep 26, 2013, 1:31 PM EDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2013, 1:31 PM EDT (17:31 UTC)
- Expired
- Sep 26, 2013, 2:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
The radar
The Miami radar (KAMX), 75 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
857
WHUS52 KMFL 261731
SMWMFL
AMZ651-671-261815-
/O.NEW.KMFL.MA.W.0310.130926T1731Z-130926T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MIAMI FL
131 PM EDT THU SEP 26 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM
* UNTIL 215 PM EDT
* AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...CAPABLE OF PRODUCING STRONG WINDS OF 34 KNOTS OR
GREATER OVER FORT LAUDERDALE...MOVING EAST AT 20 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AS THUNDERSTORMS MOVE OVER THE WATER...MARINERS CAN EXPECT STRONG
GUSTY WINDS...HIGH SEAS...DANGEROUS LIGHTNING...AND HEAVY RAIN. MOVE
TO SAFE HARBOR OR STAY CLOSE TO SHORE UNTIL THE STORM PASSES. IF
CAUGHT ON THE OPEN WATER...MAKE SURE ALL SAFETY GEAR IS AVAILABLE AND
LIFE JACKETS ARE BEING WORN BY YOU AND YOUR CREW.
&&
LAT...LON 2600 7972 2604 8012 2608 8012 2624 8009
2624 7965
TIME...MOT...LOC 1731Z 272DEG 22KT 2612 8002
$$
CWC1 follow-up statement
708
FZUS72 KMFL 261808
MWSMFL
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
208 PM EDT THU SEP 26 2013
AMZ651-671-261818-
/O.EXP.KMFL.MA.W.0310.000000T0000Z-130926T1815Z/
208 PM EDT THU SEP 26 2013
...SPECIAL MARINE WARNING WILL EXPIRE AT 215 PM EDT...
THE AFFECTED AREAS WERE...
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM
DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SPECIAL
MARINE WARNING HAD WEAKENED AND THEREFORE THE SPECIAL MARINE WARNING
WILL EXPIRE AT 215 PM EDT. WINDS UP TO 33 KNOTS ARE STILL POSSIBLE
WITH THIS STORM.
LAT...LON 2600 7972 2604 8012 2608 8012 2624 8009
2624 7965
TIME...MOT...LOC 1808Z 272DEG 22KT 2611 7977
$$
CWCWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Sep 26, 8:52 AM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Sep 26, 8:52 AM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 852 AM EDT THU SEP 26 2013 .UPDATE... SATELLITE AND OBSERVATIONS FROM THIS MORNING SHOWED A BOUNDARY ACROSS NORTH FLORIDA. SCATTERED SHOWERS AND A COUPLE THUNDERSTORMS WERE DEVELOPING ACROSS THE LOCAL GULF WATERS AND MOVING ACROSS COLLIER...HENDRY...AND GLADES COUNTIES IN THE WESTERLY FLOW. THE 12Z SOUNDING SHOWED SOME DRIER AIR ALOFT...WITH PRECIPITABLE WATER VALUES DOWN TO AROUND 1.8 INCHES. WATER VAPOR SHOWED MUCH DRIER MID LEVEL AIR MOVING SOUTHWARD ACROSS THE SOUTHEAST AND INTO NORTH FLORIDA. MODIFYING THE SOUNDING INDICATED THAT THERE WAS A POSSIBILITY OF STRONG TO EVEN ISOLATED SEVERE STORMS THIS AFTERNOON WITH THE MAIN THREAT BEING STRONG/ISOLATED SEVERE DOWNBURST WINDS. THE LATEST HRRR SHOWS A LINE OF SHOWERS AND STORMS DEVELOPING ACROSS THE NORTHERN PORTION OF THE REGION BY MID AFTERNOON AND SLOWLY SLIDING SOUTHEAST. SO STRETCHED THE HIGHER POPS THAT WERE ACROSS THE EAST BACK TO THE WESTERN PORTIONS OF THE REGION AS WELL. DRIER AIR WILL FILTER INTO THE REGION FROM THE NORTH BY THIS EVENING AS A SHORTWAVE DIVES SOUTH AND LOW PRESSURE DEVELOPS OVER THE WESTERN ATLANTIC. THIS WILL DRIVE THE DRIER AIR INTO THE REGION OVERNIGHT TONIGHT INTO THE DAY ON FRIDAY. && .PREV DISCUSSION... /ISSUED 639 AM EDT THU SEP 26 2013/ AVIATION... VFR CONDITIONS THIS MORNING WITH SOME ISOLATED TO SCATTERED SHOWERS MOVING ACROSS THE AREA. LATER TODAY, A SURFACE COLD FRONT, WHICH WILL BE MORE OF JUST A DRY LINE TYPE OF FRONT, WILL BEGIN TO PUSH INTO SOUTH FLORIDA. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. THE FRONTAL PASSAGE IS A LITTLE TRICKY TO TIME AS IT HAS NOT BEGUN TO MOVE YET. CURRENTLY THINK IT WILL BE LATER IN THE DAY, AFTER 22Z. BEHIND THE FRONT, CONDITIONS QUIET DOWN AND SKIES SHOULD CLEAR. THE ONLY EXCEPTION TO VFR TODAY WILL BE IN ASSOCIATION WITH ANY SHOWERS AND/OR THUNDERSTORMS THAT AFFECT THE TAF SITES, BRINGING CONDITIONS TO MVFR, AND MAYBE EVEN BRIEF IFR. WINDS ARE LIGHT AND VARIABLE THIS MORNING. THEY WILL PICK UP OUT OF THE WEST AROUND 10 KTS. THERE WILL BE A WIND SHIFT WITH THE FRONTAL PASSAGE TO NW BETWEEN 5 AND 10 KTS. THEY SHOULD GO LIGHT AND VARIABLE ONCE AGAIN LATE TONIGHT. PREV DISCUSSION... /ISSUED 417 AM EDT THU SEP 26 2013/ DISCUSSION... QUASI-STATIONARY FRONTAL BOUNDARY CONTINUES TO BE DRAPED ACROSS NORTHERN FLORIDA EARLY THIS MORNING. THIS FRONT IS STILL EXPECTED TO PUSH TO THE SOUTH THROUGH THE DAY AND INTO THE LAKE OKEECHOBEE REGION BY THE LATE AFTERNOON TO EARLY EVENING HOURS...AND FURTHER SOUTH INTO THE MID TO LATE EVENING HOURS. MODEL SOUNDINGS STILL SHOW PRECIPITABLE WATER AMOUNTS AROUND 2 INCHES ACROSS SOUTH FLORIDA PRECEDING THE FRONT. AS A RESULT...SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA BEGINNING DURING THE LATE MORNING HOURS AND COULD BE ENHANCED BY THE FRONTAL PASSAGE THIS EVENING. CURRENTLY BELIEVE THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT SHOULD BE ALONG THE EASTERN HALF OF THE CWA INCLUDING THE ATLANTIC WATERS WITH SLIGHTLY BETTER CONVERGENCE. THIS IS ALSO DEPICTED FAIRLY WELL BY MODEL REFLECTIVITY. THIS FRONT WILL EXIT THE AREA BY FRIDAY MORNING USHERING IN MUCH DRIER AIR INTO SOUTH FLORIDA UNDER NORTH TO NORTHEAST FLOW. THIS WILL YIELD DEW POINTS IN THE UPPER 60S TO NEAR 70 ACROSS VIRTUALLY THE ENTIRE AREA. BY LATE SATURDAY...CHANCES FOR A FEW DIURNAL SHOWERS AND THUNDERSTORMS WILL RETURN AS MOISTURE WRAPS AROUND A PERSISTENT AREA OF LOW PRESSURE ACROSS THE WESTERN ATLANTIC AND INTO SOUTH FLORIDA. DRIER WEATHER RETURNS SUNDAY PERSISTING INTO NEXT WEEK AS THE AREA OF LOW PRESSURE GETS ABSORBED INTO A BROAD H5 SHORTWAVE AND RETREATS TO THE NORTHEAST. UPPER RIDGING THEN BUILDS IN WITH A RETURN TO A MORE EASTERLY FLOW PATTERN. MARINE... MODERATE WESTERLY WINDS WILL PREVAIL THROUGH THE DAY BEFORE TURNING MORE NORTHERLY AS A COLD FRONT CROSSES THROUGH THE REGION DURING THE LATE AFTERNOON/EARLY EVENING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT ACROSS THE REGIONAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 77 87 75 / 50 30 20 20 FORT LAUDERDALE 87 79 87 75 / 50 30 20 20 MIAMI 88 78 88 75 / 50 20 20 20 NAPLES 87 77 88 73 / 50 20 20 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...84/AK AVIATION/RADAR...55/CWC
Hazardous weather outlook, Sep 26, 4:23 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 423 AM EDT THU SEP 26 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 262330- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 423 AM EDT THU SEP 26 2013 ...SCATTERED THUNDERSTORMS POSSIBLE TODAY... ...SLIGHT RISK OF RIP CURRENTS FOR THE GULF BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS FOR THE GULF COAST BEACHES TODAY. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY, MAINLY IN THE AFTERNOON. THE CHANCE IS SOMEWHAT HIGHER FOR THE ATLANTIC COAST THAN THE GULF COAST WITH WESTERLY FLOW. SOME OF THE STORMS COULD BECOME STRONG TO POSSIBLY NEAR SEVERE. THE MAIN THREATS WILL BE LIGHTNING AND GUSTY WINDS. WATERSPOUTS: THERE IS A SLIGHT RISK OF A WATERSPOUT FOR ALL SOUTH FLORIDA WATERS TODAY. WIND: THUNDERSTORM WIND GUSTS COULD BECOME STRONG TODAY, WITH A POTENTIAL OF 40 TO 50 MPH. THERE IS A SLIGHT CHANCE THAT THERE COULD BE ISOLATED GUSTS THAT REACH THE SEVERE THRESHOLD OF 58 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER IS NOT EXPECTED THROUGH THE MIDDLE OF THE WEEK, AFTER THE FRONTAL PASSAGE TODAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 1:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| Sep 26, 1:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Sep 26, 2:12 PM EDT | Special Weather Statement | MFL | Broward | 33 min |
| Sep 26, 2:22 PM EDT | Special Marine Warning | MFL | 53 min | |
| Sep 26, 2:37 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Sep 26, 2:57 PM EDT | Special Marine Warning | MFL | 63 min |
Nearby
Special Marine Warnings in Florida, 2013Every special marine warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.